Ask the Professionals

Return to Questions

info

  • Anonymous ORIGINAL POSTER
    my a1c is 7.0. i am taking sitaglitin/metamorfin 50/500 bd. dimacran mr at breakfast. but my ldl is 129. cholestrol 163.hdl 28.what do u say about it. i am taking gempid600mg for trigliceride and rovista 5mg for ldl. pls tell me about ny suger level. i am upset for my my ldl and hdl levels. pls give me advise for these
  • Samuel Grossman, BS Pharm, Pharm.D, CDE PROFESSIONAL
    As I understand from your question, you are interested in further reducing your hemoglobin A1c and LDL levels. Currently you are taking 3 medications for diabetes and was able to achieve hemoglobin A1c of 7%. Based on the American Diabetes Association guidelines, after 3 medications you may benefit from insulin. However, after looking at you A1c, I believe that reevaluating your carbohydrate intake may be useful. Eating less carbohydrates at each meal and reducing portion size can improve blood sugar levels. In addition, increasing exercise, such as brisk walking, for at least 30 min 5 days of the week can improve blood glucose levels. If these methods do not reduce blood sugar, you may consult with your provider and discuss the use of a medication from the class of GLP-1 agonists (non-insulin injectable medications) instead of sitaglitptin. Different studies showed that medications from the GLP-1 agonist class like exenatide (Byetta, Bydureon), liraglutide (Victoza), to name a few, were more effective than sitaglitpin in reducing hemoglobin A1c levels. GLP-1 agonist medications may also have the benefit of reducing weight and improve cholesterol levels. Please discuss with your provider, if weight loss is not enough to improve LDL levels, the doses of Rovista may be increased to further reduce LDL levels.